Posted by: Momof3 | 2008-12-02

Thrush/ Anti-biotics/Diabetis/pre-meno

Hi GynaeDoc

I am 48 , have 3 teenage sons, still menstruate every 28days and am in good health, apart from arthritis &  knee replacements. In Sept 2008 my Dr gave me antibiotics for an Upper Respiratory tract infection together with " Reutri " , as I asked for interflora as I tend to get thrush with antibiotics.

All was fine until a week after the Reutri and antibiotics was finished when I started with thrush. Burning ,itching started at the anus and spread - I asked the GP for something for it and he sent ,me 2 tablets ,to be taken one evening and the following morning , but the thrush did not go away.
I started using a Betadine Vaginal douche for 5 days , 2x a day , which normally does the trick ,which it seemed too and now It tends to come back about mid cycle and is ok during menstruation ,seems gone and a week after menstruation its back again.

I have been though 3 cycles now and comes &  goes and is back again now. I have not been in the pool ,or jacuzzi or anything like that. Use my normal soaps etc no oils .Just been on the antibiotics in Sept. My mouth feels tingly as if I have thrush in my mouth and maybe in my digestive tract as my tummy is a little uncomfortable on the right side ,almost inline with my belly button.- I feel it burns/itchy at the anus but the whole vulva is itchy.

I was wondering if it is because I am older, pre- menopausal or maybe even Diabetic? I have read that at pre-menopause the PH can go out of balance. I did have diabetes with my last 6 weeks of my last pregnancy , 14yrs ago. But had tests after that and the Diabetes was gone .

Maybe my body is telling me its back or something is not right and maybe its throwing my PH balance off.
I dont know, just been wondering !

I have been feeling a little fuzzy in the head and my eye sight is not clear today -I feel a bit better when I have eaten something. I have also started to wear glasses now , not all the time ,only to watch TV with (far). But my vision seems worse today-maybe that' s why the thrush is also worse today.?

Can you perhaps shed some light on this for me and give me some advice as to what I should have checked 1st to rule out this or that. Thanks in advance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like the antibiotics precipitated thrush. Once it is there it is often quite hard to get rid of. I would suggest that you look at the Top 5 questions. The lifestyle changes are often necessary to eradicate the thrush. Also remember to have your partner treated.
Recurrent thrush is associated with diabetes, but yours is very recent. At your age, it is a good idea to have regular general checks of blood pressure, cholesterol, etc and you could include glucose testing in this to exclude diabetes.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.